MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Model Number 82-3045
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2022-00437 a physician reported a certas valve (id 8228814) was implanted due to snph (secondary normal pressure hydrocephalus) via vp shunt on (b)(6) 2022 with setting 5.It was used with hakim periton cath (id 823045).On (b)(6) 2022, patient hydrocephalus worsened.The set pressure of the valve could not be changed.A cerebrospinal fluid test showed a high protein concentration of 173 mg/dl.The physician tried to pass water through the peritoneal catheter during the surgery and the flow was poor.Therefore, the valve and the peritoneal catheter were removed and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim peritoneal catheter (id 823045) was returned for evaluation.Failure analysis - the catheters were irrigated no occlusions noted.No root cause could be determined as the technician could not confirm any problem with the small pieces of catheter returned.The possible root cause could be due to valve as this complaint is in connection with (b)(4).

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15464942
Report Number3013886523-2022-00438
Device Sequence Number6842370
Product Code JXG
UDI-Device Identifier10886704041276
UDI-Public10886704041276
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3045
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale